Lisinopril And Losartan Similar Reactions

7 Replies Updated



Conversation Starter

Kathy Says:


My doctor placed me on lisinopril, which caused constant coughing, heart racing, anxiety, chest pain, belching and a lump-like feeling in my throat. She thought it might be an allergy reaction and so put me on losartan. The cough and chest pain were relieved, but the belching and lump-like feeling in my throat continued. Is there a common ingredient in both that might be responsible for this? Once off the losartan for a month, I was feeling 99% better, but BP started to rise again. I took half of a 25 mg tablet and within one hour the belching and throat discomfort returned. On a side note, I also have a reaction to Septa with severe nausea.



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

There is a very good chance that the belching and lump like feeling in your throat are due to excess stomach acid, the medications may be contributing to that, if you took them on an empty stomach.

Another thing you have to be careful to do is to take them with a full, 8 ounce glass of water, unless your doctor instructs you not to do so, for some reason. The water helps to ensure that they don't linger in your throat to cause irritation.

Learn more Losartan details here.

If you're not comfortable with these ones, there are many other blood pressure medications that you can try. Two that are known to cause fewer such side effects are Carvedilol and Labetalol.


Learn more Carvedilol details here.

Learn more Labetalol details here.

Alternatively, you could try to get your blood pressure under control with a strict diet and lots of exercise, but that does take some time and you may need a medication in the meantime. So, you might want to ask your doctor about the ones I mentioned.

Do you get heartburn on a regular basis?

Did you take the medications with or without food?

What is your normal diet like, do you eat a lot of acidic or spicy foods?

Do you eat a lot of fatty and/or salty foods?


REPLYSHAREREPORT
Was this helpful?     2     0  
2
Dan302 Says:

I was switched from Coumadin to Pradaxa last year, now my Dr. has prscribed Xaretto to replace Pradaxa. Is one better than the other, what are differences in the later two - not interested in going back to the coumadin.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Grace Says:

Please see your doctor about this lump in throat because it could be a serious side effects resulting from this class of drug. Your doctor might want to switch you to a different drug from a different class. All the best,

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Kathy Says:

Thanks for your reply. I am off this medication now. It was kind of a wake-up call. Because I do not want to go back on any BP medication unless absolutely necessary, I started following a very healthy diet and exercise program. I have lost over 10 pounds, my blood pressure is looking great and I'm feeling great!

REPLYSHAREREPORT
Was this helpful?     3     0  
5
Pam Says:

Same issue. Lisinopril 10 mg causing excessive sweating, excessive coughing, nausea, vomiting, After just a one week on this med, he changed me to Lasartan 50 mg. How different are the side effects.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
David Says:
via mobile

I took 25 mg of Losartan one day then a 50 mg the next day, I developed a lump in my throat I went to ER they ran a Upper GI CT and a Scope nothing still had the lump however the hospital was giving me Losartan once I got home I stop taking it 4 days later I felt great. I gave it another shot took a 50 mg this morning the lump is back like before I wish I had pulled this up and read it before I took another round! Funny thing I went to my PM and told what was happening he has not a clue as to the side effects. I'm changing Doctors!

REPLYSHAREREPORT
Was this helpful?     1     0  
7
Roxie Says:

I have had an endoscopy done because of the horrible lump in my throat that the doctor said was acid reflux. The endoscopy revealed that I don't have acid reflux nor do I have any allergies. The latest doctor said it is from the lisinopril.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Losartan and lisinopril are the same?
hctz 25 / lisinopril 20 mg....how does it differ from hctz 25 / losartan 100 mg? ## One contains Lisinopril and the othe... 58 replies
Can Losartan and Lisinopril be taken together?
My nephrologist took me of of losartan because i take lisinopril with it and he said new studies have showed that it'... 12 replies
Similarity Of Myla Carvedilol And Lisinopril
My doctor has prescribed Carvedilol 12.5mg 1 in the morning and 2 at night and Lisinopril 10 mg 1 in the morning and 1 a... 1 reply
Lisinopril Reactions With Grapefruit
are there any reactions from eating grapefruit while taking lisionpril? ## I haven't found anything listed that show... 2 replies
bad reactions to lisinopril
I would like to see, patients reports, after taking lisinopril, 10, 20, and 40mg. while taking, anti- unflamatents, like... 3 replies
Losartan vs Lisinopril re potassium
My doctor took me off Lisinopril 10 MG Tab and put me on Losartan 50-12.5MG Tab because my potassium was too high. Looki... 12 replies
Lisinopril 20mg hctz/losartan 100mg htcz
I have been taking 20 mg lisinopril with the diuretic and my blood pressure has been anywhere from 140?/90? To 150?/98 o... 4 replies
Lisinopril/HCTZ 20-25mg with Losartan
My Dr. took me off lisinopril-hctz because of headaches and body weakness. I felt better with the losartan 50mg but my b... 4 replies
Lisinopril 20-12.5 equivalent dosage for losartan?
I was taking lisinopril 20-12.5 developed cough and doctor switched for losartan 50-12.5 about a month ago but checked m... 3 replies
How does Lisinopril correlate with Losartan
I am just switching from Lisinopril 10mg to Losartan 50mg. Isn't that quite a jump in mg? I would like to stay at 10... 8 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 December 2015.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA